Corvaja, Pietro; Zannier, Umberto
Finiteness of odd perfect powers with four nonzero binary digits  [ Finitude des puissances pures impaires avec quatre chiffres non nuls ]
Annales de l'institut Fourier, Tome 63 (2013) no. 2 , p. 715-731
MR 3112846 | Zbl 1294.11117
doi : 10.5802/aif.2774
URL stable : http://www.numdam.org/item?id=AIF_2013__63_2_715_0

Classification:  11J25,  11J86,  11J68
Mots clés: équations diophantiennes, approximations diophantiennes
Nous démontrons la finitude de l’ensemble des puissances pures impaires ayant quatre chiffres non nuls dans leur écriture binaire. La preuve de ce théorème amène naturellement à des énoncés plus généraux, mais, pour simplifier, nous avons préféré nous borner à ce résultat. Notre méthode combine plusieurs ingrédients  : des résultats (dérivés du théorème du sous-espace) sur les valeurs entières de séries analytiques aux points S-unités, le théorème de Roth généralisé, les approximations de Padé 2-adiques de nombres algébriques dans un corps variable, des minorations de formes linéaires en deux logarithmes (par rapport aux valeurs absolues archimédiennes et 2-adique).
We prove that there are only finitely many odd perfect powers in having precisely four nonzero digits in their binary expansion. The proofs in fact lead to more general results, but we have preferred to limit ourselves to the present statement for the sake of simplicity and clarity of illustration of the methods. These methods combine various ingredients: results (derived from the Subspace Theorem) on integer values of analytic series at S-unit points (in a suitable ν-adic convergence), Roth’s general theorem, 2-adic Padé approximations (by integers) to numbers in varying number fields and lower bounds for linear forms in two logarithms (both in the usual and in the 2-adic context).

Bibliographie

[1] Bennett, M.; Bugeaud, Y.; Mignotte, M. Perfect powers with few binary digits and related diophantine problems, Annali Scuola Normale Sup. Pisa, XII, 4 (2013), p. 14

[2] Bombieri, E.; Gubler, W. Heights in Diophantine geometry, Cambridge University Press, New Mathematical Monographs, 4 (2006) MR 2216774 | Zbl 1130.11034

[3] Corvaja, P.; Zannier, U. On the diophantine equation f(a m ,y)=b n , Acta Arith., 94 (2000) no. 1, p. 25–40 MR 1762454 | Zbl 0963.11020

[4] Corvaja, P.; Zannier, U. S-unit points on analytic hypersurfaces, Ann. Sci. École Norm. Sup. (4), 38 (2005) no. 1, p. 76–92 MR 2136482 | Zbl 1118.11033

[5] Erdélyi, A.; Magnus, W.; Oberhettinger, F.; Tricomi, F. Higher transcendental functions, McGraw-Hill I (1953) MR 58756 | Zbl 0051.30303

[6] Le, M. A note on the diophantine equation x m -1 x-1=y n , Acta Arith., 44 (1993) no. 1, p. 19–28 MR 1220482 | Zbl 0783.11013

[7] Schinzel, A. Polynomials with special regard to reducibility, Cambridge University Press, Encyclopedia of mathematics and its applications (2000) MR 1770638 | Zbl 0956.12001

[8] Waldschmidt, M.; Amoroso, F.; Zannier, U. Linear Independence Measures for Logarithms of Algebraic Numbers, Diophantine approximation, Springer (Lecture Notes in Math.) 1819 (2003), p. 249–344 ((Cetraro, 2000)) MR 2009832 | Zbl 1093.11054

[9] Yu, K. p-adic logarithmic forms and group varieties. II, Acta Arith., 89 (1999) no. 4, p. 337–378 MR 1703864 | Zbl 0928.11031

[10] Zannier, U. Roth Theorem, Integral Points and certain ramified covers of 1 , Analytic Number Theory - Essays in Honour of Klaus Roth, Cambridge University Press (2009), p. 471–491 MR 2508664 | Zbl 1231.11069